Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 25, 2009, 1:09 PM MST for Eddy County, New Mexico. It took effect at Feb 26, 2009, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2009, 1:09 PM MST (20:09 UTC)
- In effect from
- Feb 26, 2009, 11:00 AM MST
- Expired
- Feb 26, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4997 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 252009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CST WED FEB 25 2009 ...HIGH WIND WATCH WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS BEGINNING THURSDAY MORNING. STRONG WINDS ALOFT WILL BEGIN TO MIX DOWN TO THE SURFACE BY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY. NMZ027-TXZ258-260415- /O.UPG.KMAF.HW.A.0007.090226T1800Z-090227T0300Z/ /O.NEW.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 109 PM MST WED FEB 25 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH COULD OCCUR THURSDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. MOTORIST TRAVELING ALONG U.S. 62/180 SHOULD BE PREPARED FOR HIGH WINDS AND VERY GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 32
5 follow-up statements
000 WWUS74 KMAF 252322 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 522 PM CST WED FEB 25 2009 ...HIGH WIND WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS BEGINNING THURSDAY MORNING. STRONG WINDS ALOFT WILL BEGIN TO MIX DOWN TO THE SURFACE BY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY. NMZ027-TXZ258-260500- /O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 422 PM MST WED FEB 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. MOTORIST TRAVELING ALONG U.S. 62/180 SHOULD BE PREPARED FOR HIGH WINDS AND VERY GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 260439 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1039 PM CST WED FEB 25 2009 ...HIGH WIND WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS WILL BEGIN INCREASING TONIGHT ACROSS THE GUADALUPE MOUNTAINS. THESE STRONG WINDS WILL MIX DOWN TO THE SURFACE BY THURSDAY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY. NMZ027-TXZ258-261200- /O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 939 PM MST WED FEB 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. MOTORIST TRAVELING ALONG U.S. 62/180 SHOULD BE PREPARED FOR HIGH WINDS AND VERY GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 261024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CST THU FEB 26 2009 ...HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS WILL INCREASE BY LATE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS. THESE STRONG WINDS WILL MIX DOWN TO THE SURFACE BY THURSDAY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED FROM LATE THIS MORNING THROUGH THE EARLY EVENING HOURS ON THURSDAY. NMZ027-TXZ258-262200- /O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 324 AM MST THU FEB 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BLOW THROUGH THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. TRAVEL WILL BE HAZARDOUS ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 262032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CST THU FEB 26 2009 ...HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS HAVE INCREASED ACROSS THE GUADALUPE MOUNTAINS. THESE STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE THIS AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH ARE EXPECTED THROUGH THE EARLY EVENING HOURS. NMZ027-TXZ258-270300- /O.CON.KMAF.HW.W.0012.000000T0000Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 132 PM MST THU FEB 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH THE EARLY EVENING HOURS. TRAVELERS ALONG U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THESE STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 270254 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 854 PM CST THU FEB 26 2009 NMZ027-TXZ258-270400- /O.EXP.KMAF.HW.W.0012.000000T0000Z-090227T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 754 PM MST THU FEB 26 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DIMINISHED ACROSS THE GUADALUPE MOUNTAINS SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 11:02 AM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 25, 11:02 AM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CST WED FEB 25 2009
.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS AT AREA TAF
SITES. WEST TO NORTHWEST WINDS MAY GUST TO NEAR 20 KTS AT MOST
SITES THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING THROUGH THE
OVERNIGHT HOURS...THEN BEGIN TO INCREASE LATE IN THE FORECAST
PERIOD. SOME MID AND HIGH LEVEL CLOUDS WILL CONTINUE ACROSS THE
AREA THROUGH THIS AFTERNOON...THEN BEGIN TO DECREASE TONIGHT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Feb 25, 3:23 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CST WED FEB 25 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 423 AM CST WED FEB 25 2009 /323 AM MST WED FEB 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON...IN ADDITION TO THE VAN HORN AREA. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL INCREASE ACROSS THE AREA THURSDAY AFTERNOON...AND ENOUGH SO IN THE GUADALUPE MOUNTAINS FOR A HIGH WIND WATCH THERE. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH WILL BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER MUCH OF THE AREA THURSDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NEAR RECORD TEMPERATURES WILL ALLOW FOR VERY LOW RELATIVE HUMIDITY VALUES AREAWIDE...AND ALONG WITH WESTERLY WINDS INCREASING TO 20 MPH OR GREATER...RESULT IN A POTENTIALLY HAZARDOUS FIRE WEATHER DAY. RESIDENTS ARE URGED TO TAKE PRECAUTIONS TO PREVENT ANY ACCIDENTAL FIRE STARTS. WINDY CONDITIONS COULD AFFECT THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA FRIDAY. SINCE WARM AND DRY CONDITIONS WILL PERSIST IN THESE AREAS...CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR IN THESE AREAS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:26 AM MST | High Wind Watch | MAF | Eddy | 10 hr |
| Feb 25, 4:01 AM MST | Fire Weather Watch | MAF | 10 hr | |
| Feb 25, 4:01 AM MST | Red Flag Warning | MAF | 13 hr | |
| Feb 25, 2:14 PM MST | Fire Weather Watch | MAF | 38 hr | |
| Feb 25, 2:14 PM MST | Red Flag Warning | MAF | 30 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.